# SDR 11252003

- Difficulty date: November 25, 2003
- Submitted: November 25, 2003
- Operation: General aviation
- Aircraft: N42309
- Make and model: Piper PA-34-200
- Aircraft serial: 347450169
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bracket
- Part number: 9572402
- Condition: Cracked
- Location: Nlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

NLG COLLAPSED ON LANDING, AFT END OF NOSE GEAR ACTUATOR ATTACHES TO BRACKET. THIS IS RIVETED THRU FIREWALL TO NOSE GEAR MOUNT FITTING. RIVETS WORKED FROM FORWARD/AFT PUSHING MOTION OF NOSE GEAR ACTUATOR, ELONGATING, THEN SHEARING OFF RIVETS.  ACTUATOR WENT TO FULLY EXTENDED POSITION, BUT DID NOT CAUSE NOSE GEAR DRAG LINK TO GO TO OVER-CENTER POSITION, AS SHEARED OFF RIVETS PREVENTED IT FROM GETTING GOOD PUSH, AND OVER-CENTER ACTION OCCURING. NOSE GEAR COLLAPSED WHEN WEIGHT OF AC WENT ONTO NON-OVER CENTER DRAG LINK. ELONGATED AND SHEARED OFF SITUATION GOES UNDETECTED AS RIVETS ARE COVERED ON SIDE OF TUNNEL BY MATERIAL GLUED TO TUNNEL WHERE CO-PILOTS LT FOOT WOULD NORMALLY BE.  NEED AD
